Alert archive / Nebraska / River Flood Advisories in 2016
River Flood Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Jul 19, 2016, 12:11 PM CDT for Lincoln County, Nebraska. It took effect at Jul 19, 2016, 7:00 PM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 12:11 PM CDT (17:11 UTC)
- In effect from
- Jul 19, 2016, 7:00 PM CDT
- Expired
- Jul 21, 2016, 12:06 AM CDT
- In force
- 29 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at North Platte (NPTN1).
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
303
WGUS83 KLBF 191711
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1211 PM CDT TUE JUL 19 2016
...The National Weather Service in North Platte has issued a Flood
Advisory for the North Platte River...
North Platte River near North Platte affecting Lincoln County
.Seasonal releases from Lake McConaughy are causing the North
Platte River to run near flood stage. This is expected through
Wednesday night, then the river will fall slightly to below flood
stage by Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-210506-
/O.NEW.KLBF.FL.Y.0004.160720T0000Z-160721T0506Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1211 PM CDT TUE JUL 19 2016
The National Weather Service in North Platte has issued a
* Flood Advisory for the North Platte River near North Platte.
* Through Wednesday night.
* At 11:00 AM Tuesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet this afternoon.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$
Taylor3 follow-up statements
769
WGUS83 KLBF 200105
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT TUE JUL 19 2016
...The Flood Advisory continues for the North Platte River...
North Platte River near North Platte affecting Lincoln County
.Seasonal releases from Lake McConaughy combined with recent rainfall
are causing the North Platte River to run near flood stage. This is
expected through Wednesday night, then the river will fall slightly to
below flood stage by Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-210506-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-160721T0506Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
805 PM CDT TUE JUL 19 2016
The Flood Advisory continues for
The North Platte River near North Platte.
* until late Wednesday night.
* At 7:00 PM Tuesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain near 6.0 feet through Wednesday
night.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$
Roberg448
WGUS83 KLBF 201355
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 AM CDT WED JUL 20 2016
...The Flood Advisory continues for the North Platte River...
North Platte River near North Platte affecting Lincoln County
.Seasonal releases from Lake McConaughy combined with recent rainfall
are causing the North Platte River to run near flood stage. This is
expected through Thursday, then the river will fall slightly
below flood stage Thursday night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-210506-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-160721T0506Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
855 AM CDT WED JUL 20 2016
The Flood Advisory continues for
The North Platte River near North Platte.
* until late tonight.
* At 8:00 AM Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet by this afternoon.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$
Buttler601
WGUS83 KLBF 201531
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT WED JUL 20 2016
...The Flood Advisory continues for the North Platte River...
North Platte River near North Platte affecting Lincoln County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-210506-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-160721T0506Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1031 AM CDT WED JUL 20 2016
The Flood Advisory continues for
The North Platte River near North Platte.
* Through Thursday.
* At 10:00 AM Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain near 6.0 feet through Thursday
and then begin to slowly fall to below flood stage.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$
TAYLORWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jul 19, 7:01 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 19, 7:01 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 701 AM CDT TUE JUL 19 2016 .UPDATE... Issued at 656 AM CDT Tue Jul 19 2016 Updated forecast to remove precipitation this morning as showers have moved to the east of the forecast area. && .SHORT TERM...(Today and tonight) Issued at 352 AM CDT Tue Jul 19 2016 Lingering showers will have to carry a pre first period early this morning. Main concern will be heat today. Temperatures will be in question today with the effect the rain over a large area tonight has on highs. Current thoughts temperatures may be moderated somewhat due to the rain but that dew points will increase. High temperatures to top out around 100 with dew points in the mid and upper 60s. Apparent temperatures rising into the low 100s over a large portion of western Nebraska east of the panhandle. Will expand the area west and go with advisory today. Upper high centered over Oklahoma today with ring of fire continuing. Timing of next wave rounding the ridge and entering western Nebraska expected this afternoon expanding from the panhandle into western Nebraska and continuing through the evening. Lows Wednesday morning 65 to 75. .LONG TERM...(Wednesday through Monday) Issued at 352 AM CDT Tue Jul 19 2016 Little change for the ongoing long term forecast as models remain fairly consistent. The large ridge center across the southern plains with a thermal ridge into the high plains for the start of the long term period, Wed, and continuing through Fri. Highs look warmest on Wed and Thurs with good sfc moisture, especially after this latest MCS brought widespread SW into N central 0.50 to 1.5+ inches to help keep dew pts up. Excessive heat likely both Wed and Thurs across all but the far western zones as a dry line pushes across the western sandhills. Widespread highs around 100 and would not be surprised is a few locally warm spots push to around 105. Records are all above 106 so at this time no records look to be broken. Friday the heat continues although a weak cool front will push across the area with highs to drop a couple of degrees with most sites in the upper 90s. Through the heat wave abundant moisture and the very sfc warm temps along with a nocturnal low level jet may be enough for a few isolated storms. Not looking like much and expect most areas to remain dry, but there could be some storms during the evening and early overnight period. Friday evening will be a cold front that moves across the area. This is in association with a trough across the northern plains which will break down the ridge. Along with a chance for showers will be cooler temps for the weekend into next week. Highs drop to the lower 90s for Saturday and upper 80s for Sunday and Monday. As the ridge settles to the southwest some ridge riders will bring a chance for more storms as we start next week. Timing will need to be ironed out but will have low pops for now. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 656 AM CDT Tue Jul 19 2016 Mid and high clouds will decrease in coverage this morning as showers and thunderstorms move east into eastern Nebraska. South winds are expected today at 10 to 20 mph. Clouds will increase from the west late this afternoon as another disturbance moves into the Nebraska panhandle. Some isolated thunderstorms are expected northwest of a KVTN to KOGA line. Have not included in taf s with isolated nature of storms. && .LBF Watches/Warnings/Advisories... Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to noon CDT /11 AM MDT/ Wednesday for NEZ005>010-023>029-035>038-057>059- 069>071-094. Excessive Heat Watch from Wednesday afternoon through Friday evening for NEZ005>010-025>029-037-038-057>059-069>071. && UPDATE...Power SHORT TERM...Power LONG TERM...Masek AVIATION...Power
Hazardous weather outlook, Jul 19, 4:54 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 454 AM CDT TUE JUL 19 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-201000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 454 AM CDT TUE JUL 19 2016 /354 AM MDT TUE JUL 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES ARE EXPECTED TODAY...WITH HIGHS AROUND 100 OVER MOST OF WESTERN NEBRASKA THIS AFTERNOON. THE COMBINATION OF HEAT AND HUMIDITY COULD LEAD TO AFTERNOON HEAT INDEX READINGS OF 100 TO 105 DEGREES. ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST NEBRASKA THIS AFTERNOON AND THIS EVENING. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT TEMPERATURES ARE EXPECTED WEDNESDAY THURSDAY AND FRIDAY. THE COMBINATION OF HEAT AND HUMIDITY COULD LEAD TO AFTERNOON HEAT INDEX READINGS OF 100 TO 105 DEGREES. SOME STRONG THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN NEBRASKA THURSDAY AFTERNOON. THE MAIN THREAT WOULD BE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:05 PM CDT | Special Weather Statement | LBF | Garden | 40 min |
| Jul 18, 7:43 PM CDT | Special Weather Statement | LBF | Garden | 47 min |
| Jul 18, 8:01 PM CDT | Special Weather Statement | LBF | Garden | 44 min |
| Jul 18, 8:33 PM CDT | Special Weather Statement | LBF | Garden | 42 min |
| Jul 18, 8:41 PM CDT | Special Weather Statement | LBF | Deuel | 49 min |
| Jul 18, 9:12 PM CDT | Special Weather Statement | LBF | Arthur, Deuel | 33 min |
| Jul 18, 9:47 PM CDT | Special Weather Statement | LBF | Keith | 58 min |
| Jul 18, 10:41 PM CDT | Special Weather Statement | LBF | Keith, Lincoln | 49 min |
| Jul 18, 10:46 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 44 min |
| Jul 18, 11:31 PM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jul 19, 12:18 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jul 19, 2:28 AM CDT | Special Weather Statement | LBF | Boyd, Keya Paha | 32 min |
| Jul 19, 4:11 AM CDT | Heat Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 5 days |
| Jul 19, 3:15 PM CDT | Excessive Heat Warning | LBF | Blaine, Boyd, Brown, Cherry, Custer, Frontier and 11 more | 4 days |
Nearby
River Flood Advisories in Nebraska, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.